Alert archive / Tennessee / Flash Flood Warnings in 2013
Flash Flood Warning 43, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 5, 2013, 10:04 PM CDT for Lake County, Obion County, Tennessee. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2013, 10:04 PM CDT (03:04 UTC)
- Expired
- Jun 6, 2013, 12:00 AM CDT
- In force
- 116 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lake County, TN, Obion County, TN
The radar
The Paducah radar (KPAH), 89 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1419 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
668
WGUS54 KMEG 060304
FFWMEG
TNC095-131-060500-
/O.NEW.KMEG.FF.W.0043.130606T0304Z-130606T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1004 PM CDT WED JUN 5 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN LAKE COUNTY IN NORTHWEST TENNESSEE...
NORTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE...
* UNTIL MIDNIGHT CDT
* AT 1004 PM CDT... 1 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE
PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1
TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REELFOOT
LAKE STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR REELFOOT LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3651 8912 3639 8920 3633 8956 3636 8952
3638 8952 3643 8955 3646 8953 3650 8954
3650 8949 3647 8949 3646 8946 3650 8941
3652 8930
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 6:07 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 5, 6:07 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 607 PM CDT WED JUN 5 2013 .DISCUSSION... /ISSUED 418 PM CDT WED JUN 5 2013/ 20Z SURFACE ANALYSIS PLACES A SURFACE LOW OVER SOUTHERN MINNESOTA WITH A TRAILING COLD FRONT ACROSS EASTERN IOWA AND WESTERN MISSOURI...SOUTHEAST KANASAS...OKLAHOMA...AND THE TEXAS PANHANDLE. MEANWHILE...A WEAK SURFACE BOUNDARY WAS LOCATED ACROSS NORTHERN/CENTRAL MISSISSIPPI. AS OF 3 PM CDT...TEMPERATURES RANGE FROM THE 70S ACROSS NORTH MISSISSIPPI WHERE SHOWERS AND THUNDERSTORMS HAVE OCCURRED FOR MUCH OF THE AFTERNOON AND MAINLY 80S ELSEWHERE. STRONG TO SEVERE THUNDERSTORM POTENTIAL TONIGHT INTO THURSDAY AND SHOWER/THUNDERSTORM POTENTIAL IN THE LONG TERM ARE THE PREDOMINANT FORECAST CHALLENGES IN THIS AFTERNOON/S FORECAST. SHORT TERM...(TONIGHT THROUGH SATURDAY)...A MESOSCALE CONVECTIVE VORTEX /MCV/ OVER THE SOUTHERN HALF OF MISSOURI COMBINED WITH A LINGERING WEAK SURFACE BOUNDARY ACROSS NORTH MISSISSIPPI HAVE COMBINED WITH DAYTIME INSTABILITY AND SURFACE/LOW LEVEL MOISTURE CONVERGENCE TO PRODUCE SHOWERS AND THUNDERSTORMS MAINLY SOUTH OF I-40...ESPECIALLY ACROSS NORTH MISSISSIPPI THIS AFTERNOON. A FEW ISOLATED STRONG THUNDERSTORMS MAY BE POSSIBLE ALONG THE I-40 CORRIDOR THROUGH EARLY EVENING. MEANWHILE...FURTHER SOUTH ACROSS NORTH MISSISSIPPI SHOWERS AND THUNDERSTORMS HAVE WORKED OVER THE ATMOSPHERE AND CONFIDENCE STRONG TO SEVERE THUNDERSTORM RE- DEVELOPMENT REMAINS NEARLY NON-EXISTENT. SHORT TERM MODELS HAVE EXPERIENCED DIFFICULTY WITH THE OVERALL HANDLING OF THE MCV OVER SOUTHERN MISSOURI AND CONFIDENCE SUBSEQUENTLY REMAINS LOWER TONIGHT WITH THE OVERALL SHOWER/THUNDERSTORM CHANCES TONIGHT AS A COLD FRONT APPROACHES THE LOWER MISSISSIPPI VALLEY. AS A RESULT...HAVE KEPT POPS IN THE HIGH END CHANCE CATEGORY INSTEAD OF LIKELY/CATEGORICAL. NONETHELESS...A COLD FRONT IS EXPECTED TO MOVE INTO THE MID SOUTH THURSDAY AND THURSDAY NIGHT AND LIKELY POPS SEEM REASONABLE ACROSS MUCH OF THE MID SOUTH...ESPECIALLY EAST OF THE MISSISSIPPI RIVER. INSTABILITY WILL INCREASE ONCE AGAIN WITH SURFACE BASED CAPE VALUES APPROACHING OR EXCEEDING 2000 J/KG...0-6 KM BULK SHEAR VALUES AVERAGING AROUND 20 KTS...AND PRECIPITABLE WATER VALUES AROUND 1.5 INCHES. A FEW RATHER UNORGANIZED STRONG TO PERHAPS ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY...MAINLY ACROSS NORTH MISSISSIPPI WITH DAMAGING WINDS AND LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL AS THE MAIN SEVERE WEATHER THREATS. SHOWER AND THUNDERSTORM CHANCES WILL GRADUALLY TAPER OFF BY FRIDAY EVENING AS SURFACE HIGH PRESSURE/WEAK UPPER LEVEL RIDGING SLOWLY BUILDS IN ACROSS THE REGION. LONG TERM...(SUNDAY THROUGH WEDNESDAY)...12Z LONG TERM MODELS INDICATE A POTENTIALLY UNSETTLED PATTERN WILL DEVELOP ACROSS THE LOWER MISSISSIPPI VALLEY AS AN UPPER LEVEL RIDGE OVER THE SOUTHERN/CENTRAL PLAINS TRIES TO BUILD INTO THE MIDDLE/LOWER MISSISSIPPI VALLEYS. LATEST LONG RANGE MODELS SUGGEST THE MID SOUTH WILL BE ON THE EASTERN PERIPHERY OF THE UPPER LEVEL RIDGE AXIS AND POTENTIAL FOR SUBSEQUENT MESOSCALE CONVECTIVE SYSTEM /MCS/ DEVELOPMENT. THERE IS SOME DISAGREEMENT WITH THE PLACEMENT/STRENGTH OF THE RIDGE AND KEPT POPS ON THE LOW END UNTIL MODELS COME INTO BETTER CONSENSUS. CJC && .AVIATION... 00Z TAF SET SHRAS/TSRAS STARTING TO FIRE UP ACROSS NORTHEAST ARKANSAS IN ASSOCIATION WITH A SHORTWAVE THAT IS MOVING ACROSS SOUTHERN MISSOURI. EXPECT THIS ACTIVITY TO BLOSSOM DURING THE EVENING HOURS AS INTERACTION OCCURS WITH LEFTOVER BOUNDARIES FROM EARLIER CONVECTION. WILL HAVE TEMPOS FOR LOWER CIGS/VSBYS AT KJBR AND KMKL. MAY NEED A TEMPO AT KMEM BUT FOR NOW WILL LEAVE OUT UNTIL MORE DEVELOPMENT OCCURS. ALTHOUGH..WILL CONTINUE MENTION OF VCTS FROM 4Z INTO THE OVERNIGHT HOURS AT KMEM. LIGHT SOUTHERLY WINDS WILL OCCUR THROUGH MUCH OF THE EVENING...TURNING TO THE NORTHWEST AND INCREASING TO AROUND 8 KTS DURING THE OVERNIGHT TO MID-MORNING HOURS. KRM && && .PRELIMINARY POINT TEMPS/POPS... MEM 71 85 67 83 / 50 60 40 10 MKL 69 83 65 82 / 50 60 50 20 JBR 67 82 65 81 / 50 50 30 10 TUP 71 85 67 84 / 50 70 60 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 5, 6:43 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 643 PM CDT WED JUN 5 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-070145- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 643 PM CDT WED JUN 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EAST AND NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND NORTHWEST MISSISSIPPI. THE SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG TO PERHAPS ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY...ESPECIALLY ACROSS NORTH MISSISSIPPI. DAMAGING WINDS WILL BE THE MAIN THREAT FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY SEVERE WEATHER...INCLUDING WIND DAMAGE...LARGE HAIL...OR TORNADOES TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS TENNESSEE VIA OUR SPOTTER HOTLINE...NWS MEMPHIS WEBSITE...OR OUR FACEBOOK-NWS CHAT PAGES. JLH
In the hours before
Local storm report, Jun 5, 7:44 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
744 PM CDT WED JUN 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL 1 N JERICHO 35.30N 90.23W
06/05/2013 M1.00 INCH CRITTENDEN AR TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED AT MILE MARKER 18 ALONG
INTERSTATE 55 APPROXIMATELY 1 MILE NORTH OF JERICHO.
&&
JLHLocal storm report, Jun 5, 8:02 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
802 PM CDT WED JUN 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG JERICHO 35.29N 90.23W
06/05/2013 CRITTENDEN AR TRAINED SPOTTER
A LARGE TREE DOWN ON AN AUTOMOBILE IN JERICHO...DUE TO
DAMAGING WINDS.
&&
JLHLocal storm report, Jun 5, 8:11 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
811 PM CDT WED JUN 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM WATER SPOUT 3 N MEMPHIS 34.97N 90.14W
06/05/2013 DESOTO MS COAST GUARD
A WATER SPOUT HAS BEEN REPORTED BY THE COAST GUARD JUST
NORTH OF MEMPHIS ALONG THE MISSISSIPPI RIVER.
&&
JLHLocal storm report, Jun 5, 8:17 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
817 PM CDT WED JUN 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TORNADO MARION 35.21N 90.20W
06/05/2013 CRITTENDEN AR TRAINED SPOTTER
FUNNEL CLOUDS DESCENDED INTO A TORNADO JUST WEST OF THE
MISSISSIPPI RIVER AS REPORTED BY A TRAINED STORM SPOTTER.
THIS TORNADO MOVED EAST ONTO THE MISSISSIPPI RIVER. THIS
TORNADO WAS REPORTED AS A WATER SPOUT BY THE COAST GUARD
AS IT MOVED ACROSS THE RIVER.
&&
JLHLocal storm report, Jun 5, 8:18 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
818 PM CDT WED JUN 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL MARION 35.21N 90.20W
06/05/2013 E1.75 INCH CRITTENDEN AR TRAINED SPOTTER
GOLFBALL SIZED HAIL REPORTED BY TRAINED WEATHER SPOTTER.
&&
JLHLocal storm report, Jun 5, 9:05 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
905 PM CDT WED JUN 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM TSTM WND DMG 2 W TUPELO 34.26N 88.77W
06/05/2013 LEE MS AMATEUR RADIO
A FEW TREES DOWN ALONG WITH NUMEROUS 3-4 INCH DIAMETER
LIMBS DOWN IN DOWNTOWN TUPELO.
0640 PM TSTM WND DMG WALDENBURG 35.56N 90.93W
06/05/2013 POINSETT AR FIRE DEPT/RESCUE
SEVERE WINDS DOWNED A POWERLINE...SEVERAL BILLBOARD...AND
SEVERAL BUSINESS SIGNS. ROOFS ALSO REPORTED OFF OF
WAREHOUSE BUILDINGS. POWERPOLES SNAPPED NORTHWEST AND
SOUTHEAST OF WALDENBURG.
0738 PM HAIL 1 N JERICHO 35.30N 90.23W
06/05/2013 M1.00 INCH CRITTENDEN AR TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED AT MILE MARKER 18 ALONG
INTERSTATE 55 APPROXIMATELY 1 MILE NORTH OF JERICHO.
0750 PM TSTM WND DMG JERICHO 35.29N 90.23W
06/05/2013 CRITTENDEN AR TRAINED SPOTTER
A LARGE TREE DOWN ON AN AUTOMOBILE IN JERICHO...DUE TO
DAMAGING WINDS.
0755 PM HAIL MARION 35.21N 90.20W
06/05/2013 E1.75 INCH CRITTENDEN AR TRAINED SPOTTER
GOLFBALL SIZED HAIL REPORTED BY TRAINED WEATHER SPOTTER.
0805 PM TORNADO MARION 35.21N 90.20W
06/05/2013 CRITTENDEN AR TRAINED SPOTTER
FUNNEL CLOUDS DESCENDED INTO A TORNADO JUST WEST OF THE
MISSISSIPPI RIVER AS REPORTED BY A TRAINED STORM SPOTTER.
THIS TORNADO MOVED EAST ONTO THE MISSISSIPPI RIVER. THIS
TORNADO WAS REPORTED AS A WATER SPOUT BY THE COAST GUARD
AS IT MOVED ACROSS THE RIVER.
0806 PM WATER SPOUT 3 N MEMPHIS 34.97N 90.14W
06/05/2013 DESOTO MS COAST GUARD
A WATER SPOUT HAS BEEN REPORTED BY THE COAST GUARD JUST
NORTH OF MEMPHIS ALONG THE MISSISSIPPI RIVER.
&&
JLHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:45 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 45 min |
| Jun 5, 7:55 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Weakley | 50 min |
| Jun 5, 7:58 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 32 min |
| Jun 5, 8:07 PM CDT | Tornado Warning | MEG | Shelby | 23 min |
| Jun 5, 9:28 PM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion | 32 min |
| Jun 5, 9:49 PM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion | 26 min |
| Jun 5, 10:00 PM CDT | Severe Thunderstorm Warning | MEG | Obion | 15 min |
| Jun 5, 10:12 PM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion | 48 min |
Nearby
Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.